Search More Than 6,000,000 Posts
Results 1 to 3 of 3
  1. #1
    jmt's Avatar
    jmt is offline Associate Member
    Join Date
    Aug 2005

    The Vasovagel Response

    I don't know how many of you out there have ever suffered from a Vasovagel response, but it can be pretty scary. I hope to shed some light on the condition and offer some possible help from any of you suffering from such an episode.

    A Vasovagel response (Vasovagel Syncope) is a brief loss of conciousness due to (not solely) an event of high anticipation. The blood vessels in your legs dialate rapidly which, in turn, causes a rapid decrease in blood pressure. This can lead to blurred vision, light headedness, or unconciousness.

    I have had such attacks when I am stuck with needles. I don't exactly know why. It isn't the pain or the feeling of insertion. In fact, I can watch others be adminstered injections with no effect whatsoever.

    So, in an effort to help those who have had or could possibly have such an episode, I've compiled a short list of sorts to help curb the occurance.

    1. Know the symptoms.

    The most common precursors to a Vasovagel attack are: nausea, light headedness, blurred vision, a buzzing sound in your ears, or cold sweats. If you're experiencing such symptoms, lie down and elevate your legs. If you ignore these symptoms, you'll almost surely pass out where you stand.

    2. Stay hydrated.

    The body works in strange ways when you're dehydrated. I've found that a glass of water will often rid you of a nausea. And if you're going to throw up, you might as well have soemthing in you to come out.

    3. Lie down before injection.

    If you're taking injections in the delt, lie on your back on the floor and put your legs outstretched on a chair.

    If you're taking them in the glut, lie on the floor on your stomach and elevate your legs in a similar matter. I find that this also helps in locating the glut since you're slightly flexed in this position.

    4. Pinch yourself.

    If someone is administering the injection for you, pinch yourself. This will avert your attention away from the injection.

    Since applying these methods, I have yet to have such a response. And, if you've ever experienced an attack, you know that it can be extremly disorienting and at often times, downright scary.

    I hope my research on this matter helps to serve some of you out there.



  2. #2
    eGGz's Avatar
    eGGz is offline Anabolic Member
    Join Date
    Jun 2004
    The point of no return.
    Nice, thanks for your post. I'm impressed to see how you have found a way around your phobia. This should help anyone else with similiar issues.

  3. #3
    jmt's Avatar
    jmt is offline Associate Member
    Join Date
    Aug 2005
    It's not limited to needles.

    Have you ever seen that video of the little asian kid passing out at the spelling bee? Yup, same thing. The video is pretty damn funny if you haven't seen it. He even gets up and finishes the word.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts